Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 33, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 13, 2006, 6:08 PM EDT for Allegheny County, Pennsylvania. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2006, 6:08 PM EDT (22:08 UTC)
- Expired
- Apr 13, 2006, 7:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Allegheny County, PA
The radar
The Pittsburgh radar (KPBZ), 21 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.1 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 2:30 PM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Apr 13, 2:30 PM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 230 PM EDT THU APR 13 2006 .SHORT TERM (TONIGHT AND FRIDAY)... MODELS CONTINUING TO BRING SHOWERS AND THUNDERSTORMS ASSOCIATED WITH MCS INTO FORECAST AREA TOWARD DAYBREAK. WILL GO WITH HIGH POPS LATE TONIGHT AND FRIDAY MORNING...THEN TAPER OFF TO CHANCE POPS WEST AND LIKELY IN THE EAST DURING FRIDAY AFTERNOON. AFTERNOON TEMPERATURES FRIDAY SHOULD BE SIMILAR TO TODAYS READINGS. && .LONG TERM(FRIDAY NIGHT THROUGH THURSDAY)... AFTER MCS MOVES PAST CWA FRIDAY SHOULD BE A DRY PERIOD FRIDAY NIGHT AND SATURDAY AS BOUNDARY IS SHUNTED SOUTH. WAVY BOUNDARY WILL BE ACROSS OR CLOSE BY CWA THROUGH EXTENDED PERIOD WITH HARD TO TIME MCS. DRY DAYS TUE AND THU AS IT STANDS NOW BUT SOUTHERN CWA WILL BE CLOSE TO ACTION AND MAY NEED POPS ADDED LATER. TEMPERATURES ABOVE NORMAL THROUGH PERIOD. && .AVIATION... EXPECT VFR CONDITIONS THROUGH THIS EVENING. SCATTERED CUMULUS AROUND 4000 FEET SHOULD PERSIST DURING THE REMAINDER OF THE AFTERNOON WITH BROKEN MID CLOUDS PUSHING INTO THE AREA EARLY TONIGHT. MODELS CONTINUE TO SHOW SHOWERS AND THUNDERSTORMS ASSOCIATED WITH MCS MOVING INTO REGION FROM THE NORTHWEST TOWARD DAYBREAK FRIDAY. MENTIONED MVFR CONDITIONS IN PRECIPITATION MAINLY AFTER 09Z FRIDAY THROUGH MID MORNING HOURS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Apr 13, 4:44 AM EDT, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 444 AM EDT THU APR 13 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-140845- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 444 AM EDT THU APR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE AREA ON FRIDAY. A LOW PRESSURE SYSTEM WILL RAPIDLY MOVE THROUGH ON FRIDAY BRINGING WITH IT SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS COULD REACH SEVERE LEVELS. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 13, 5:29 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 529 PM EDT THU APR 13 2006 PAZ013-020-132230- BEAVER PA-LAWRENCE PA- 529 PM EDT THU APR 13 2006 ...THUNDERSTORMS... SHOWERS AND THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...LAWRENCE AND BEAVER. AT 527 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A SHORT LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM 2 MILES SOUTHWEST OF NEW CASTLE TO 6 MILES SOUTHWEST OF NEW CASTLE TO 11 MILES SOUTHWEST OF NEW CASTLE...MOVING SOUTHEAST AT 30 MPH. RADAR INDICATES SOME PEA TO MARBLE SIZE HAIL AND WIND GUSTS OF 40 TO 45 MPH ARE POSSIBLE WITHIN THIS SHORT LINE OF STORMS. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ELLWOOD CITY AND NEW CASTLE MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
Special weather statement, Apr 13, 6:00 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 600 PM EDT THU APR 13 2006 PAZ014-020-021-132300- ALLEGHENY PA-BEAVER PA-BUTLER PA- 600 PM EDT THU APR 13 2006 ...THUNDERSTORMS... SHOWERS AND THUNDERSTORMS TO CONTINUE MOVING THROUGH THE FOLLOWING COUNTIES...BUTLER...BEAVER AND ALLEGHENY. AT 557 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 4 MILES EAST OF BEAVER...MOVING SOUTHEAST AT 35 MPH. THIS STORM HAS A HISTORY OF PRODUCING PENNY AND NICKEL SIZE HAIL. PEA TO MARBLE HAIL IS EXPECTED AS IT PROGRESSES FURTHER SOUTHEAST THROUGH 7 PM. WIND GUSTS OF 40 TO 50 MPH ARE ALSO POSSIBLE. MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 8:04 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 26 min |
| Apr 12, 9:00 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 60 min |
| Apr 12, 10:42 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 48 min |
| Apr 13, 5:44 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 35 min |
| Apr 13, 6:53 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 52 min |
| Apr 13, 7:27 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 47 min |
| Apr 12, 8:49 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 26 min |
| Apr 12, 10:22 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 23 min |
| Apr 12, 10:28 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Hancock | 47 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.